Oklahoma, 2008Tornado and Damaging Winds in Oklahoma, June 15, 2008
June 15, 2008 · NWS AMA · 3 events in 1 county or zone
Severe thunderstorms moved across the eastern Oklahoma Panhandle during the early evening hours producing high winds and a tornado. damage did occur from the high winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms moved across the eastern Oklahoma Panhandle during the early evening hours producing high winds and a tornado. Although no injuries were reported...damage did occur from the high winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 15, 1:33 PM CST, 4 hours 4 minutes earlier.
Area forecast discussion, Jun 15, 1:33 PM CST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
233 PM CDT SUN JUN 15 2008
.DISCUSSION...
IT APPEARS THAT MOTHER NATURE HAS ANOTHER ROUND OF AFTERNOON/EVENING
CONVECTION IN STORE FOR THE PANHANDLES TODAY. THE KAMA 88D LOOP IS
RATHER INTERESTING AT THE MOMENT...DEPICTING MULTIPLE SURFACE
BOUNDARIES ACROSS THE AREA. ONE BASICALLY ALONG THE CAPROCK MOVING TO
THE WEST...A PSEUDO DRYLINE FROM NEAR SPEARMAN...TO KBGD...TO KAMA
AND YET ANOTHER EXTENDING FROM THE EASTERN OK PANHANDLE TO TO NEAR
KDHT. THESE BOUNDARIES ARE ORIENTED IN A GENERAL CYCLONIC FASHION
INDICATING FAIRLY STRONG LOW LEVEL CONVERGENCE ACROSS THE FORECAST
AREA. PER THE RUC ANALYSIS ON THE SPC WEBSITE...SBCAPE VALUES IN
EXCESS OF 2500 J/KG ARE PRESENT ACROSS THE SOUTHEAST PANHANDLE WITH
THE CAP NEARLY GONE /AS INDICATED BY THE CUE FIELD GOING UP ALONG THE
DRYLINE. SHEAR VALUES ACROSS THE CENTRAL PANHANDLES APPEAR MARGINAL
BUT INCREASE TO 45KTS OR GREATER ACROSS THE EASTERN TX PANHANDLE.
THIS SHOULD SUPPORT SUPERCELLULAR CONVECTION ONCE STORMS FIRE. IN
ADDITION...THE 18Z KAMA RAOB SHOWED VERY STEEP LAPSE RATES FROM H7 TO
H5. THIS CONVECTION SHOULD DIE OFF RATHER QUICKLY AFTER SUNSET GIVEN
TH LACK OF LARGE SCALE FORCING...BUT WE COULD SEE SOME REDEVELOPMENT
OVERNIGHT AS THE MOISTURE SURGES BACK INTO THE AREA AND WINDS DEVELOP
THE UPSLOPE COMPONENT.
A COLD FRONT IS FORECAST TO PUSH INTO THE PANHANDLES LATE TONIGHT
AND EARLY MONDAY. THIS WILL RESULT IN WIND SHIFTING TO THE NORTHEAST.
ONE WOULD THINK THIS WOULD LEAD TO COOLER TEMPS...BUT THE NAM
CONTINUES TO FORECAST HIGHS IN THE LOW/MID 90S FOR MOST OF THE TX
PANHANDLE. THE GFS SOLUTION LOOKS MUCH MORE IN LINE WITH THE CURRENT
THINKING SO THE MAV NUMBERS HAVE GENERALLY BEEN FOLLOWED...ALTHOUGH I
DID BUMP THE SOUTHERN TX PANHANDLE NUMBERS UP SLIGHTLY. THE OTHER
ISSUE FOR MONDAY WILL BE PRECIP. I DO THINK THERE WILL BE CONVECTION
AROUND ON MONDAY BUT THE COVERAGE DOES NOT LOOK TO BE ALL THAT HIGH.
I RETAINED LOW POPS ACROSS THE NORTH DURING THE MORNING HOURS AND
BROUGHT THEM SOUTH DURING THE AFTERNOON...BUT NOT QUITE AS FAR SOUTH
AS AMARILLO. POPS WERE CARRIED THROUGH THE NIGHT FOR MOST AREAS AS
WELL. SOME OF THESE STORMS MAY BECOME SEVERE. ON TUESDAY...THE COLD
FRONT IS EXPECTED TO LIFT NORTH WITH SOUTHERLY WINDS RETURNING TO THE
PANHANDLES. WITH ABUNDANT LOW LEVEL MOISTURE...CONVECTION CANNOT BE
RULED OUT ONCE AGAIN. LOW POPS WERE RETAINED FOR THIS PERIOD. A
BETTER CHANCE OF STORMS WILL BE TUESDAY NIGHT AS A SHORTWAVE EMBEDDED
IN THE NORTHWESTERLY FLOW ALOFT IS FORECAST TO MOVE ACROSS THE
PANHANDLES. POPS WERE INCREASED TO 40/50 PERCENT FOR THIS PERIOD.
ONCE AGAIN...A FEW STORMS MAY BECOME SEVERE.
BY WEDNESDAY...IT APPEARS THAT WE WILL ENTER A PERIOD OF GENERALLY
DRY DAYS WITH EVENING CONVECTION POSSIBLE AS THUNDERSTORMS FROM THE
HIGH TERRAIN ADVECT INTO THE PANHANDLES AFTER 00Z. THESE POPS WERE
CARRIED WEDNESDAY AND THURSDAY NIGHTS WITH DAYTIME TEMPS WARMING BACK
INTO THE 90S. BY FRIDAY...THE INFLUENCE OF THE MID/UPPER RIDGE IS
EXPECTED TO INCREASE ENOUGH TO KEEP THE FORECAST DRY. NOT TO SAY THAT
NO CONVECTION WILL OCCUR...BUT COVERAGE WILL BE LIMITED NONETHELESS.
MAX TEMPS BY THIS TIME MAY BE APPROACHING THE 100 DEGREE MARK. MEX
VALUES WERE FOLLOWED OVER THE WEEKEND.
JOHNSON
&&
.FIRE WEATHER...
FIRE WEATHER CONCERNS THROUGH MIDWEEK WILL BE LIMITED TO THIS
AFTERNOON ACROSS THE WESTERN TEXAS PANHANDLE. A DRYLINE HAS MOVED
INTO THE CENTRAL TX PANHANDLE...RESULTING IN RH VALUES OF 15 PERCENT
OR LESS ACROSS THE WEST. HOWEVER...WIND SPEEDS WILL GENERALLY REMAIN
BELOW 15 MPH. THUS...CRITICAL FIRE WEATHER CONDITIONS ARE NOT
EXPECTED. A FIRE DANGER STATEMENT IS IN EFFECT FOR THIS REASON
THROUGH THIS EVENING.
JOHNSON
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 64 87 63 88 65 / 20 20 20 20 40
BEAVER OK 65 83 61 82 62 / 20 20 40 30 50
BOISE CITY OK 59 81 59 85 60 / 10 20 30 20 40
BORGER TX 67 87 64 88 66 / 20 20 30 20 50
BOYS RANCH TX 63 87 62 89 66 / 20 20 30 20 40
CANYON TX 64 90 63 91 65 / 20 20 20 20 40
CLARENDON TX 66 91 65 89 66 / 30 20 30 20 40
DALHART TX 60 84 61 86 62 / 10 20 30 20 40
GUYMON OK 63 81 61 87 64 / 20 20 30 30 50
HEREFORD TX 66 91 63 92 64 / 20 20 20 20 30
LIPSCOMB TX 67 82 63 83 63 / 30 20 40 30 50
PAMPA TX 67 86 63 86 64 / 30 20 30 30 50
SHAMROCK TX 68 89 66 88 66 / 30 20 30 30 50
WELLINGTON TX 70 92 66 91 67 / 30 20 30 30 40
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
24/07
Hazardous weather outlook, Jun 15, 12:00 PM CST, 5 hours 37 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT SUN JUN 15 2008
OKZ001>003-TXZ001>020-161100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT SUN JUN 15 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
THUNDERSTORMS ARE EXPECTED TO FORM NEAR AND EAST OF A SURFACE
TROUGH THAT WILL BE POSITIONED FROM PALO DURO CANYON STATE
PARK TO TURPIN OKLAHOMA THIS AFTERNOON AND EVENING. THE AIR
MASS EAST OF THE TROUGH WILL BE MOIST AND UNSTABLE LEADING TO A
CHANCE OF THUNDERSTORMS. SOME OF THESE STORMS COULD BECOME
SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS.
.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS MONDAY THROUGH
TUESDAY NIGHT...AND THEN AGAIN ON WEDNESDAY AND THURSDAY NIGHTS
ACROSS MOST SECTIONS OF THE PANHANDLES. ANY STORMS THAT DEVELOP WILL
HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER GROUPS AND EMERGENCY MANAGERS SHOULD MONITOR WEATHER
CONDITIONS THROUGH THE UPCOMING WEEK AND BE PREPARED FOR POSSIBLE
ACTIVATION.
SP
In the hours before
Local storm report, Jun 15, 1:29 PM CST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
229 PM CDT SUN JUN 15 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 8 S FRITCH 35.52N 101.60W
06/14/2008 E0.88 INCH CARSON TX PUBLIC
0442 PM HAIL 6 SW GROOM 35.14N 101.18W
06/14/2008 M1.25 INCH ARMSTRONG TX STORM CHASER
STORM CHASER REPORTED HALF DOLLAR HAIL THAT STARTED AT
439 PM AND WAS ONGOING AT 442 PM.
0508 PM HAIL SKELLYTOWN 35.57N 101.17W
06/14/2008 E0.88 INCH CARSON TX TRAINED SPOTTER
0525 PM HAIL PANHANDLE 35.35N 101.38W
06/14/2008 E0.88 INCH CARSON TX TRAINED SPOTTER
0525 PM HAIL PANHANDLE 35.35N 101.38W
06/14/2008 E0.88 INCH CARSON TX TRAINED SPOTTER
0529 PM HAIL PANHANDLE 35.35N 101.38W
06/14/2008 E1.00 INCH CARSON TX NWS OFFICE
RELAYED FROM NWS LBB
0531 PM HAIL PANHANDLE 35.35N 101.38W
06/14/2008 E0.88 INCH CARSON TX PUBLIC
ACCOMPANING WIND GUST TO 50 MPH
0545 PM TSTM WND DMG 8 WNW CLAUDE 35.15N 101.49W
06/14/2008 ARMSTRONG TX PUBLIC
8 INCH DIAMETER TREE LIMBS DOWN
0547 PM HAIL 8 WNW MIAMI 35.74N 100.77W
06/14/2008 E1.00 INCH ROBERTS TX PUBLIC
0645 PM HAIL 7 NW CANADIAN 35.98N 100.47W
06/14/2008 E0.88 INCH HEMPHILL TX PUBLIC
0710 PM HAIL 1 SE HIGGINS 36.11N 100.01W
06/14/2008 E2.75 INCH LIPSCOMB TX LAW ENFORCEMENT
0721 PM HAIL HIGGINS 36.12N 100.03W
06/14/2008 E1.00 INCH LIPSCOMB TX TRAINED SPOTTER
&&
EVENT NUMBER 00579 00580 00581 00582 00583 00584 00585 00590 00586
00587 00588 00589
CNSpecial weather statement, Jun 15, 2:54 PM CST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
354 PM CDT SUN JUN 15 2008
TXZ013-014-018-019-152200-
ARMSTRONG TX-CARSON TX-DONLEY TX-GRAY TX-
354 PM CDT SUN JUN 15 2008
...STRONG THUNDERSTORM IN NORTHEASTERN ARMSTRONG...SOUTHEASTERN
CARSON...NORTHWESTERN DONLEY AND SOUTHWESTERN GRAY COUNTIES...
AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF GOODNIGHT MOVING EAST AT 10 MPH.
PEOPLE IN NORTHEASTERN ARMSTRONG...SOUTHEASTERN CARSON...NORTHWESTERN
DONLEY AND SOUTHWESTERN GRAY COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
SP
Local storm report, Jun 15, 3:44 PM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
444 PM CDT SUN JUN 15 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL 16 N CLARENDON 35.17N 100.89W
06/15/2008 E0.75 INCH DONLEY TX PUBLIC
&&
EVENT NUMBER 00591
BILODEAUSpecial weather statement, Jun 15, 3:44 PM CST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
444 PM CDT SUN JUN 15 2008
OKZ003-152245-
BEAVER OK-
444 PM CDT SUN JUN 15 2008
...STRONG THUNDERSTORM IN NORTHERN BEAVER COUNTY...
AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTH OF FLORIS MOVING EAST AT 29 MPH.
PEOPLE IN NORTHERN BEAVER COUNTY...INCLUDING THE CITY OF BEAVER...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS
AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 15, 4:33 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
533 PM CDT SUN JUN 15 2008
TXZ014-015-019-020-152330-
COLLINGSWORTH TX-DONLEY TX-GRAY TX-WHEELER TX-
533 PM CDT SUN JUN 15 2008
...STRONG THUNDERSTORM IN WESTERN COLLINGSWORTH...NORTHEASTERN
DONLEY...SOUTHEASTERN GRAY AND SOUTHWESTERN WHEELER COUNTIES...
AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF ALANREED MOVING EAST AT 15 MPH.
UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
THIS STORM WILL MOVE NEAR GREENBELT LAKE. BOATERS ON THE LAKE SHOULD
RETURN TO SHORE AND SEEK SHELTER IMMEDIATELY...AND PERSONS ALONG THE
SHORE AND NEAR THE LAKE SHOULD SEEK SHELTER FROM STRONG
WINDS...SMALL HAIL...AND DANGEROUS LIGHTNING.
PEOPLE IN WESTERN COLLINGSWORTH...NORTHEASTERN DONLEY...SOUTHEASTERN
GRAY AND SOUTHWESTERN WHEELER COUNTIES...INCLUDING THE CITY OF
SHAMROCK...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
JORDAN
Special weather statement, Jun 15, 4:45 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
545 PM CDT SUN JUN 15 2008
OKZ003-152345-
BEAVER OK-
545 PM CDT SUN JUN 15 2008
...STRONG THUNDERSTORMS IN NORTHERN BEAVER COUNTY...
AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 7 MILES SOUTHWEST OF BEAVER AND 10 MILES
NORTHEAST OF BEAVER MOVING NORTHEAST AT 15 MPH. UP TO ONE HALF INCH
SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
PEOPLE IN NORTHERN BEAVER COUNTY...INCLUDING THE CITY OF BEAVER...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS
AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
JORDAN
Tornado, Beaver
- When
- June 15, 5:37 PM CST to 5:58 PM CST
- Where
- Beaver County, 1.11 mi E of Balko to 3 mi S of Balko
- Rating
- EF0
- Path length
- 3.2 mi
- Path width
- 50 yd
- Reported by
- Trained Spotter
- Coordinates
- 36.630, -100.660
There were multiple brief touchdowns of circulation reported. The tornado remained over open country. The tornado path length and path width were estimated. No damage or injuries were reported.
Thunderstorm Wind, Beaver
- When
- June 15, 6:15 PM CST
- Where
- Beaver County, 2.77 mi W of Bryans Corner
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Trained Spotter
- Coordinates
- 36.620, -100.870
The high winds reportedly downed power lines which initiated grass fires. An estimated ten acres burned.
Thunderstorm Wind, Beaver
- When
- June 15, 6:30 PM CST
- Where
- Beaver County, 4.8 mi SE of Balko
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 36.580, -100.620
The Beaver County Emergency Manager reported downed power lines due to the strong thunderstorm winds.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Texas, June 15, 20086 injured · $20 million · 1.75 in hail · 3 events
- Lightning Strike in Florida, June 15, 20081 death · 1 event
- Hail and Damaging Winds in Indiana, June 15, 2008$1.7 million · 2.75 in hail · 33 events
- Flash Flooding and Hail in Missouri, June 15, 2008$307,000 · 2.75 in hail · 56 events
- Tornado and Hail in Illinois, June 15, 20081 injured · $513,000 · EF0 · 29 events
- Hail and Damaging Winds in Illinois, June 15, 2008$269,000 · 1 in hail · 35 events
- Hail and Damaging Winds in Kansas, June 15, 2008$251,000 · 2 in hail · 23 events
- Hail in Kansas, June 15, 2008$315,000 · 1.75 in hail · 5 events
- Hail in Nebraska, June 15, 2008$320,000 · 1.5 in hail · 4 events
- Hail and Damaging Winds in Ohio, June 15 to 16, 2008$98,000 · 1.75 in hail · 22 events
- Damaging Winds in Indiana, June 15, 2008$69,000 · 61 kt wind · 25 events
- Hail and Damaging Winds in Michigan, June 15, 2008$75,000 · 1 in hail · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 110070, 110071, 110072.